Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 191, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 26, 2019, 10:50 PM CST for Fulton County, Schuyler County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2019, 10:50 PM CST (04:50 UTC)
- Expired
- Nov 26, 2019, 11:30 PM CST
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 11:22 PM CST | TSTM WND GST 53 | Rushville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 10:22 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WUUS53 KILX 270450
SVRILX
ILC057-169-270530-
/O.NEW.KILX.SV.W.0191.191127T0450Z-191127T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1050 PM CST Tue Nov 26 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Fulton County in west central Illinois...
Schuyler County in west central Illinois...
* Until 1130 PM CST.
* At 1050 PM CST, a severe thunderstorm was located near Golden, or
18 miles west of Rushville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ray and Weinberg King
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
4008 9067 4008 9070 4009 9071 4010 9070
4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 0450Z 238DEG 41KT 4014 9092
HAIL...<.75IN
WIND...60MPH
$$
072 follow-up statements
777
WWUS53 KILX 270504
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1104 PM CST Tue Nov 26 2019
ILC057-169-270530-
/O.CON.KILX.SV.W.0191.000000T0000Z-191127T0530Z/
Fulton-Schuyler-
1104 PM CST Tue Nov 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHWESTERN FULTON AND SCHUYLER COUNTIES...
At 1103 PM CST, a severe thunderstorm was located 8 miles southeast
of Augusta, or 13 miles west of Rushville, moving northeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ray and Weinberg King State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
4008 9067 4008 9070 4009 9071 4010 9070
4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 0503Z 241DEG 33KT 4016 9082
HAIL...<.75IN
WIND...60MPH
$$
07958
WWUS53 KILX 270516
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1116 PM CST Tue Nov 26 2019
ILC057-169-270530-
/O.CON.KILX.SV.W.0191.000000T0000Z-191127T0530Z/
Fulton-Schuyler-
1116 PM CST Tue Nov 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHWESTERN FULTON AND CENTRAL SCHUYLER COUNTIES...
At 1116 PM CST, a severe thunderstorm was located over Littleton, or
near Rushville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rushville, Littleton, Camden and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for west central
Illinois.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9049 4012 9041 4003 9064 4005 9068
4008 9067 4008 9070 4009 9071 4010 9070
4011 9071 4011 9077 4028 9079
TIME...MOT...LOC 0516Z 246DEG 38KT 4020 9065
HAIL...<.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:59 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 26, 8:59 PM CST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 859 PM CST Tue Nov 26 2019 .SYNOPSIS... Issued at 220 PM CST Tue Nov 26 2019 A deep low pressure system tracking into the upper Midwest, will spread showers and thunderstorms across central and southeast Illinois, into tonight. Some storms late this evening could be strong to severe. Following a cold frontal passage late tonight, very strong westerly winds of 30 to 50 mph, with higher gusts, are expected into Wednesday afternoon. && .UPDATE... Issued at 900 PM CST Tue Nov 26 2019 Updated the forecast for PoPs/convective trends tonight and to tweak the wind speeds after midnight. A very strong area of low pressure near Kansas City has started to rapidly lift northeastward. The pressure has risen a bit, probably a result of an occlusion occurring. During the night, the pressure should start dropping again in response to the negativly tilted upper level low/trough and intense jet streak. The convective allowing short range models continue to indicate that the convection currently in central MO will move into west central IL between 11 pm and Midnight, and then race eastward to the Indiana border before 3 am. The models have been showing a general weakening trend in the strength of the low topped storms after 1 am as the meager instability is expected to be even lower in eastern IL, and the best upper level dynamics shift toward the upper midwest. The short range model consensus has also been consistently pointing to the surge of gradient winds pushing into west central IL around 3 am, reaching eastern IL shortly after 5 am. This intial surge will most likely result in wind gusts of 50 to 60 mph, with another surge of high winds due to rapidly increasing pressure between 9 amd and Noon. Current surface observations in southeast KS and weatern MO already are showing peak winds of 55 to 65 mph, so there is high confidence in this scenario. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 220 PM CST Tue Nov 26 2019 Latest water vapor imagery and upper air analysis indicated negative tilt mid level trof shifting through the central Rockies with a deep closed 500 mb low over western KS. Warm conveyor ahead of this was streaming Pacific and Gulf moisture northeast into the mid Mississippi River Valley. At the surface, 18z analysis placed 993 mb surface low in southwest Kansas. A warm front extended ENE from the low into central MO, with low to mid 50s dew points just south of the front. Scattered to isolated showers associated with the elevated warm front have affected the area today, with the bulk of this activity now lifting towards northern IL. A larger area of showers and isolated storms associated with the deeper moisture plume and synoptic scale lift ahead of the trof was pushing into SE MO and southern IL. This will lift northeast over the next several hours, affecting areas east of I-55 into this evening. May see a general lull in the precip farther west, which remains between areas of better forcing. As we head into mid evening, attention focuses on the cold front to our west which will be advancing into MO. CAMs are in fair agreement showing a broken line of pre-frontal storms shifting northeast across the area from 03-07z. HREF guidance suggests near 500 J/kg MUCAPE, beneath impressive 60-90 kt bulk shear owing to strengthening wind fields aloft. This would favor a fast moving line of low topped convection with damaging wind gusts being the main threat. Best low level shear is displaced downstream from deeper forcing and instability, so any isolated tornado potential would be in QLCS mode. Quickly on the heels of the convection, attention turns to the strong cold front pushing into western IL by 08-09z. By this time the surface low is forecast to deepen near 988 mb in northeast IA. Cold advection and deep mixing in the very tight pressure gradient behind the front will lead to potentially damaging west- southwest gradient winds. Variety of guidance suggests sustained 35+ mph winds, with isolated gusts to 60 mph north of I-70. Period of strongest winds should be between 12-18z when 3 hr pressure rises are maximized at 5-8 mb. Winds of this magnitude carry the potential for downed tree limbs and power lines, along with damage to shingles and siding. Along and south of I-70 where the gradient is not as tight a Wind Advisory is in effect for gusts up to 50 mph. As the low tracks into the eastern Great Lakes during the afternoon we should see a gradual decrease in the top end gusts, and gusts should fall below advisory levels by late afternoon. Wind headlines expire at 00z/6 pm. Surface ridge axis edges towards the Mississippi River Valley late Wednesday night, so we will see a steady decrease in winds into early Thursday morning. .LONG TERM...(Thursday through Tuesday) ISSUED AT 220 PM CST Tue Nov 26 2019 500 mb rollercoaster continues into next week as deep troughs and cutoffs move surprisingly quickly through the conus. The deepening trough over the west will send its initial wave toward Illinois on Thanksgiving Day. As the trough deepens, the shortwave ridge ahead of it intensifies dampening the strength of this weak shortwave. Some differences in solutions on how far east pcpn associated with this wave can make it before drying out. Will bring chance PoPs into the southwestern half of forecast area Thanksgiving afternoon similar to GEFS mean, but not really certain we will see much above a couple hundredths. Next significant chance for pcpn moves in Friday afternoon as ridge shifts east and a significant wave approaches on 120+ kt jet. The high amplitude system should be able to tap the Gulf and given strong moisture advection precip wtr climbs to over 1.40 inches per 12z GFS. NBM is giving 1.6 to 3.2 inches of rain over 42 hrs beginning Friday midday the from nw to se and really don't see a reason to question it at this point given the strength of the system, the strong Integrated vapor transport, and high PW. With the upper system moving more west to east than northeast, may get into some of the wrap-around pcpn on Sunday afternoon. At this point the cold advection is limited enough to keep the pcpn mostly liquid. Given the rapid progression of systems, a period of prolonged cold advection is not expected with temperatures remaining near normal with the exception of Saturday where temps may again reach into the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 600 PM CST Tue Nov 26 2019 The main concerns this TAF period will be the potential for developing thunderstorms late this evening and then the very strong wind gusts which are expected to develop in the area late tonight and continue through much of Wednesday with an intensifying area of low pressure. First, with respect to the potential for t-storms, the convective allowing models have been somewhat consistent in developing discrete storms in east central MO around 03z. These storms are then expected to form into a bowing segment in west central IL around 05z, and rapidly reach the Indiana border by 08z. Instability will be a limiting factor, but with intense upper level winds pushing the storms around 50-60kts, it won't take much of a downdraft to get wind down to the surface. This is reflected in the TAFs, as is the associated LLWS ranging from 40-50kts in the lowest 2kft. The short range models also show the 991mb low pressure center in southern KS at 23z rapidly lifting to southern IA by 06z and then eastern WI by daybreak. The pressure gradient will rapidly increase in western IL around 09z and eastern IL by 11z. This is when sustained winds will easily reach 25-30 kts with gusts of 45 to 50 kts. The direction will initially be from the SW, and then gradually come more from the west by early afternoon. The gradient will also slowly decrease during the afternoon, but will still be enough to produce gusts around 40 kt until 22-00z. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 6 PM CST Wednesday for ILZ062-063- 066>068-071>073. High Wind Warning from 3 AM to 6 PM CST Wednesday for ILZ027>031- 036>038-040>057-061. && UPDATE...Miller SYNOPSIS...25 SHORT TERM...25 LONG TERM...Barker AVIATION...Miller
Hazardous weather outlook, Nov 26, 3:00 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CST Tue Nov 26 2019 ILZ027-029-036-037-040>042-047>052-272100- Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Tazewell- 300 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong storms will move into the area later tonight as a weather system tracks across eastern Iowa. There is a slight risk that some of the storms could become severe, with damaging winds and isolated tornadoes the primary severe weather risk. Hail and lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 40 to 60 mph, especially after 3 AM. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 45 to near 65 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. Scattered power outages are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight after 8 pm. ILZ028-030-031-038-043>046-053>057-061-272100- Champaign-Coles-De Witt-Douglas-Edgar-Macon-Marshall-McLean- Moultrie-Piatt-Shelby-Stark-Vermilion-Woodford- 300 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong storms will move into the area late tonight as a weather system tracks across eastern Iowa. There is a marginal risk that some of the storms could become severe, with damaging winds and isolated tornadoes the primary severe weather risk. Lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 40 to 60 mph, especially after midnight. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 45 to near 65 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. Scattered power outages will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation might be required tonight after 8 pm. ILZ062-063-066>068-071>073-272100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 300 PM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and storms will move into the area this afternoon and tonight as a weather system tracks across eastern Iowa. There is a marginal risk that some of the storms could become severe, with damaging winds the primary severe weather risk. Lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 35 to 45 mph, especially after midnight. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 40 to 50 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation might be required tonight after 9 pm. Barker
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:27 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 30 min |
| Nov 26, 11:38 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 26 min |
| Nov 26, 11:53 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 37 min |
| Nov 27, 12:32 AM CST | Special Weather Statement | ILX | Clay | 28 min |
| Nov 27, 1:08 AM CST | Special Weather Statement | ILX | Clark, Jasper | 37 min |
| Nov 27, 1:50 AM CST | Special Weather Statement | ILX | Crawford, Lawrence, Richland | 25 min |
| Nov 27, 11:32 AM CST | River Flood Warning | ILX | Clay, Richland | 10 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.